Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 9, NWS San Angelo, TX

March 30, 2007Coleman County, Concho County, Runnels County, Texas

NWS San Angelo, TX issued this flash flood warning at Mar 30, 2007, 5:08 PM CDT for Coleman County, Concho County, Runnels County, Texas. It took effect at Mar 30, 2007, 5:15 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2007, 5:08 PM CDT (22:08 UTC)
In effect from
Mar 30, 2007, 5:15 PM CDT
Expired
Mar 30, 2007, 9:15 PM CDT
In force
4 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Coleman County, TX, Concho County, TX, Runnels County, TX

The radar

The San Angelo radar (KSJT), 75 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1725 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
553 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 302215
FFWSJT
TXC083-095-399-310215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
508 PM CDT FRI MAR 30 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RUNNELS COUNTY IN WEST CENTRAL TEXAS
  COLEMAN COUNTY IN WEST CENTRAL TEXAS
  CONCHO COUNTY IN WEST CENTRAL TEXAS

* UNTIL 915 PM CDT

* AT 504 PM CDT...THUNDERSTORMS CONTINUE TO MOVE ACROSS AREAS THAT 
RECEIVED HEAVY RAINFALL DURING MOST OF THE DAY.  THESE STORMS ARE 
CAPABLE OF PRODUCING AN ADDITIONAL TWO TO THREE INCHES OF RAIN OVER 
ISOLATED AREAS.  NUMEROUS ROADS HAVE WATER PONDED ON THEM AND MANY 
LOW WATER CROSSING ARE FLOODED.  THE TEXAS DEPARTMENT OF 
TRANSPORTATION REPORTED WATER ON THE FOLLOWING ROADS...
FARM ROAD 2131...FARM ROAD 503...FARM ROAD 1026 AND STATE HIGHWAY 
206 IN COLEMAN COUNTY AND FARM ROAD 1770 IN RUNNELS COUNTY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3150 10008 3111 10010 3115 9966 3151 9961
      3150 9920 3205 9922 3206 9967 3207 10008

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 4:16 PM CDT, 52 minutes earlier.

Area forecast discussion, Mar 30, 4:16 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
416 PM CDT FRI MAR 30 2007

.DISCUSSION...
CONSOLIDATED FRONTAL BOUNDARY NOW EXTENDS FROM EAST OF ABILENE
TO EAST OF OZONA...AND IS PUSHING SLOWLY SOUTHEAST AS A COLD FRONT.
BAND OF STRONG TO SEVERE STORMS ACCOMPANIES THIS FRONT ACROSS THE
NORTHEAST HALF OF WEST CENTRAL TX. WIDELY SCATTERED SOTRMS EXIST
ACROSS OTHER PARTS OF THE WARM SECTOR. THE LINE COULD FILL IN TO
THE SOUTH THIS EVENING...AND SHOULD TAKE UNTIL WELL AFTER MIDNIGHT
BEFORE CLEARING SOUTH FAR SOUTHEAST COUNTIES. COOLER AND DRIER AIR
HAS WORKED INTO OUR WESTERN COUNTIES BEHIND THE FRONT.

BASED ON THESE TRENDS...WE HAVE MADE RECENT ADJUSTMENTS TO THE
FORECAST. HAVE CANCELLED THE TORNADO WATCH AND FLASH FLOOD WATCH
FOR THE WESTERN BIG COUNTRY AND WESTERN CONCHO VALLEY. MAY SEE
A FEW ADDITIONAL SHOWERS OR STORMS IN WESTERN AREAS THROUGH LATE
EVENING...AS THE UPPER TROUGH OVER SOUTHERN/CENTRAL ROCKIES
LIFTS OUT TO THE NORTHEAST.

A DRIER AIRMASS WILL BE OVER OUR REGION THIS WEEKEND. PLEASANT
TEMPERATURES WITH LOWS NEXT COUPLE OF NIGHTS IN UPPER 40S TO
LOWER 50S AND HIGHS FROM THE LOWER 70S SATURDAY TO THE LOWER
80S SUNDAY. INCREASINGLY SOUTHERLY FLOW MONDAY SHOULD PROMOTE
HIGHS REACH THE 80-85 DEGREE RANGE.

THE RAIN CHANCE NOW LOOKS MARGINAL FOR TUESDAY. WEAK SOUTHERN
STREAM SHORTWAVE TROUGH WILL PUSH EAST ACROSS TEXAS BY
TUESDAY. A DEEPENING NORTHERN STREAM TROUGH INTO THE NORTHERN
AND CENTRAL PLAINS WILL PUSH A SURFACE COLD FRONT DOWN ACROSS
OUR AREA ON TUESDAY. MOISTURE AVAILABIILITY APPEARS MARGINAL
AND DECIDED TO LOWER THE POPS TUESDAY. COOLER AIR MOVES
DOWN INTO OUR REGION FOR THE MIDDLE OF NEXT WEEK WITH SURFACE
HIGH PRESSURE RIDGING ACORSS THE PLAINS. LACK OF GULF MOISTURE
RETURN AND DEVELOPING NORTHWEST FLOW ALOFT SHOULD KEEP THE
FORECAST DRY INTO LATE NEXT WEEK.

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 48  73  50  82 /  40   0   0   0
SAN ANGELO 	 47  73  49  83 /  30   0   0   0
JUNCTION 	 51  77  46  82 /  90  10   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 AM CDT SATURDAY FOR BROWN-CALLAHAN-
COLEMAN-CONCHO-KIMBLE-MASON-MCCULLOCH-MENARD-RUNNELS-SAN SABA-
SCHLEICHER-SHACKELFORD-SUTTON-TAYLOR-THROCKMORTON.

&&
Hazardous weather outlook, Mar 30, 2:52 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
252 PM CDT FRI MAR 30 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-312000-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
252 PM CDT FRI MAR 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT NUMEROUS SEVERE THUNDERSTORMS TO CONTINUE THIS AFTERNOON
AND EVENING ACROSS WEST CENTRAL TEXAS. THE MAIN THREATS CONTINUE
TO BE TORNADOES...LARGE HAIL UP TO BASEBALL SIZE...DAMAGING WINDS
EXCEEDING 70 MPH...AND FREQUENT DEADLY LIGHTNING. LAW ENFORCEMENT
AND STORM SPOTTERS HAVE CONTINUED TO PROVIDED REPORTS OF LARGE
HAIL AND STRONG WINDS THIS AFTERNOON. IN ADDITION...A FLASH FLOOD
WATCH CONTINUES ACROSS ALL OF WEST CENTRAL TEXAS THROUGH 100 AM
TOMORROW MORNING. THUS...THE POTENTIAL FOR VERY HEAVY RAINFALL AND
THE ASSOCIATED THREAT OF DEADLY FLASH FLOODING CONTINUES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE WILL CONTINUE TO NEED OUR SPOTTERS THIS AFTERNOON AND EVENING.

23/HUBER

In the hours before

Local storm report, Mar 30, 1:15 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
115 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     ANSON                   32.76N 99.90W
03/30/2007                   JONES              TX   TRAINED SPOTTER

            UTILITY POLES DOWN IN ANSON

&&

JMJ
Local storm report, Mar 30, 1:28 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
128 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             ANSON                   32.76N 99.90W
03/30/2007  E1.00 INCH       JONES              TX   LAW ENFORCEMENT

            911 DISPATCH REPORTED PEA SIZE TO QUARTER SIZE HAIL IN
            ANSON.

&&

JMJ
Local storm report, Mar 30, 2:44 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
244 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             3 SW WINTERS            31.93N 99.97W
03/30/2007  E0.88 INCH       RUNNELS            TX   OTHER FEDERAL

            NICKEL SIZE HAIL REPORTED JUST SOUTH OF WINTERS

&&

JMJ
Local storm report, Mar 30, 3:04 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
304 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1202 PM     TSTM WND DMG     8 W NOODLE              32.60N 100.19W
03/30/2007                   FISHER             TX   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED POWER LINES DOWN

0251 PM     HAIL             39 WNW OZONA            30.82N 101.85W
03/30/2007  E1.75 INCH       PECOS              TX   COUNTY OFFICIAL

            911 DISPATCH RECIEVED CALL OF GOLF BALL SIZE HAIL SOUTH
            OF IRAAN ON HWY 349

&&

JMJ
Local storm report, Mar 30, 3:37 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
337 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             NOVICE                  31.99N 99.62W
03/30/2007  E1.75 INCH       COLEMAN            TX   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL AND HIGH WINDS REPORTED AT NOVICE
            SCHOOL BY COLEMAN PD

&&

JMJ
Local storm report, Mar 30, 4:33 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
433 PM CDT FRI MAR 30 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     HAIL             PAINT ROCK              31.51N 99.93W
03/30/2007  E1.00 INCH       CONCHO             TX   LAW ENFORCEMENT

&&

JMJ

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:03 AM CDTFlash Flood WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more22 hr
Mar 30, 4:46 AM CDTSevere Thunderstorm WarningSJTCrockett44 min
Mar 30, 5:34 AM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher41 min
Mar 30, 6:12 AM CDTSevere Thunderstorm WarningSJTIrion, Schleicher, Tom Green48 min
Mar 30, 6:36 AM CDTSevere Thunderstorm WarningSJTCrockett39 min
Mar 30, 6:39 AM CDTTornado WarningSJTSchleicher, Tom Green36 min
Mar 30, 7:08 AM CDTSevere Thunderstorm WarningSJTSchleicher, Tom Green37 min
Mar 30, 7:10 AM CDTSevere Thunderstorm WarningSJTCrockett50 min
Mar 30, 7:38 AM CDTFlash Flood WarningSJTCrockett4 hr
Mar 30, 7:44 AM CDTSevere Thunderstorm WarningSJTConcho, Tom Green46 min
Mar 30, 7:55 AM CDTFlash Flood WarningSJTConcho, Runnels, Tom Green4 hr
Mar 30, 7:55 AM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Tom Green65 min
Mar 30, 8:30 AM CDTFlash Flood WarningSJTIrion, Schleicher, Tom Green6 hr
Mar 30, 8:39 AM CDTTornado WarningSJTSchleicher, Tom Green36 min
Mar 30, 9:13 AM CDTSevere Thunderstorm WarningSJTConcho, Schleicher, Tom Green47 min
Mar 30, 9:26 AM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor49 min
Mar 30, 9:45 AM CDTSevere Thunderstorm WarningSJTBrown, Coleman45 min
Mar 30, 10:05 AM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman40 min
Mar 30, 10:08 AM CDTSevere Thunderstorm WarningSJTConcho, Runnels52 min
Mar 30, 10:14 AM CDTSevere Thunderstorm WarningSJTSterling46 min
Mar 30, 10:18 AM CDTSevere Thunderstorm WarningSJTCallahan42 min
Mar 30, 10:28 AM CDTTornado WarningSJTBrown, Callahan, Coleman32 min
Mar 30, 10:40 AM CDTSevere Thunderstorm WarningSJTConcho35 min
Mar 30, 10:49 AM CDTSevere Thunderstorm WarningSJTCoke, Nolan41 min
Mar 30, 10:59 AM CDTTornado WarningSJTBrown16 min
Mar 30, 10:59 AM CDTTornado WarningSJTCoke, Nolan, Sterling31 min
Mar 30, 11:03 AM CDTTornado WarningSJTColeman, Concho, McCulloch42 min
Mar 30, 11:04 AM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green41 min
Mar 30, 11:08 AM CDTSevere Thunderstorm WarningSJTColeman52 min
Mar 30, 11:15 AM CDTFlash Flood WarningSJTColeman6 hr
Mar 30, 11:22 AM CDTTornado WarningSJTIrion, Sterling, Tom Green38 min
Mar 30, 11:27 AM CDTTornado WarningSJTNolan48 min
Mar 30, 11:31 AM CDTTornado WarningSJTColeman, Concho, McCulloch44 min
Mar 30, 11:35 AM CDTTornado WarningSJTCoke40 min
Mar 30, 11:48 AM CDTSevere Thunderstorm WarningSJTFisher27 min
Mar 30, 11:58 AM CDTTornado WarningSJTFisher, Jones, Nolan, Taylor32 min
Mar 30, 12:07 PM CDTTornado WarningSJTBrown, Coleman38 min
Mar 30, 12:13 PM CDTTornado WarningSJTCoke32 min
Mar 30, 12:16 PM CDTSevere Thunderstorm WarningSJTNolan29 min
Mar 30, 12:29 PM CDTSevere Thunderstorm WarningSJTFisher, Jones, Nolan, Taylor46 min
Mar 30, 12:39 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman36 min
Mar 30, 12:57 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Runnels, Taylor33 min
Mar 30, 1:00 PM CDTSevere Thunderstorm WarningSJTKimble, Sutton45 min
Mar 30, 1:14 PM CDTSevere Thunderstorm WarningSJTJones, Taylor46 min
Mar 30, 1:20 PM CDTSevere Thunderstorm WarningSJTHaskell, Shackelford, Throckmorton40 min
Mar 30, 1:28 PM CDTSevere Thunderstorm WarningSJTCallahan, Taylor47 min
Mar 30, 1:40 PM CDTSevere Thunderstorm WarningSJTIrion, Tom Green50 min
Mar 30, 1:43 PM CDTSevere Thunderstorm WarningSJTKimble, Mason47 min
Mar 30, 1:46 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels44 min
Mar 30, 2:09 PM CDTSevere Thunderstorm WarningSJTRunnels36 min
Mar 30, 2:14 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green46 min
Mar 30, 2:28 PM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor47 min
Mar 30, 2:40 PM CDTSevere Thunderstorm WarningSJTCrockett50 min
Mar 30, 3:01 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, Runnels, Tom Green44 min
Mar 30, 3:16 PM CDTSevere Thunderstorm WarningSJTColeman, Runnels44 min
Mar 30, 3:35 PM CDTSevere Thunderstorm WarningSJTCallahan25 min
Mar 30, 3:35 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton40 min
Mar 30, 4:02 PM CDTSevere Thunderstorm WarningSJTBrown, Callahan, Coleman43 min
Mar 30, 4:10 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, Runnels50 min
Mar 30, 4:44 PM CDTSevere Thunderstorm WarningSJTBrown31 min
Mar 30, 4:48 PM CDTSevere Thunderstorm WarningSJTColeman27 min
Mar 30, 5:00 PM CDTSevere Thunderstorm WarningSJTConcho30 min
Mar 30, 5:11 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman49 min
Mar 30, 5:43 PM CDTSevere Thunderstorm WarningSJTColeman, Concho, McCulloch32 min
Mar 30, 5:53 PM CDTTornado WarningSJTBrown37 min
Mar 30, 6:02 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman, McCulloch43 min
Mar 30, 6:10 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher, Sutton50 min
Mar 30, 6:27 PM CDTTornado WarningSJTBrown33 min
Mar 30, 6:39 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch, Menard, Schleicher, Tom Green51 min
Mar 30, 6:51 PM CDTFlash Flood WarningSJTBrown4 hr
Mar 30, 6:54 PM CDTSevere Thunderstorm WarningSJTKimble, Menard, Schleicher, Sutton51 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.